Wildfire, Pike
- When
- February 22, 1:00 PM CST to 3:50 PM CST
- Where
- Pike forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. 8 miles southwest of Murfreesboro in Pike County burned 108 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. On the 22nd, a fire 2.8 miles southwest of Murfreesboro in Pike County burned 108 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 22, 11:20 AM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1120 AM CST SAT FEB 22 2014 .AVIATION... VFR FLIGHT CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. SOME ISOLATED MVFR CEILINGS MAY BE POSSIBLE SUNDAY MORNING IN SOUTHERN AREAS OF AR. SOUTH TO SOUTHWEST WINDS WILL BE 5 TO 15 MPH INTO THE AFTERNOON WITH SOME GUSTS TO NEAR 20 MPH OVER NORTHERN AREAS. WINDS WILL LOWER AFTER SUNSET. A COLD FRONT WILL SAG SOUTH OVERNIGHT AND SWITCH WINDS TO THE NW TO NE AROUND SUNRISE SUNDAY IN THE NORTH. LATER SUNDAY OVER THE REST OF THE STATE. ISOLATED LIGHT SHOWERS MAY BE SEEN NEAR AND ALONG THE FRONT. (59) && .PREV DISCUSSION... /ISSUED 440 AM CST SAT FEB 22 2014/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT HIGH PRES RDG WAS SITUATED TO THE E OF AR EARLY THIS MRNG... RESULTING IN A LGT S/SELY FLOW ACRS MUCH OF THE AREA. SKIES WERE CLR ACRS NRN AR...WITH A BAND OF HIGH CLOUDS STREAMING NEWD ACRS CNTRL AND SRN AREAS OF THE STATE. INCRSG SLY FLOW ACRS THE REGION TODAY WL ALLOW HIGH TEMPS TO CLIMB WELL INTO THE 60S. SOME LOCATIONS MAY EVEN TOP THE 70 DEGREE MARK. WILD FIRE DANGER WL ALSO CONT TO BE A CONCERN TODAY WITH THE INCRSG WINDS AND LOW AFTN HUMIDITY LVLS...ESP ACRS NRN AND WRN AR. ATTENTION THEN TURNS TO A NEW CDFNT THAT WL DROP INTO NRN AR LATER TNGT AND EVENTUALLY THRU THE REST OF THE FA ON SUN BEFORE STALLING OUT S OF THE STATE. SOME PTCHY LGT RAIN IS POSSIBLE FOLLOWING THE PASSAGE OF THE FNT AND OPTED TO LEAVE SLGT CHC POPS IN THE FCST SUN AND EARLY SUN NGT. COLDER AND DRIER AIRMASS WL GRADUALLY FILTER INTO THE FA SUN AFTN AND SUN NGT. AN UPR IMPULSE WL APCH THE MID SOUTH FM THE W MON NGT AND TUE... WITH RAIN CHCS RETURNING AS AN OVERRUNNING PATTERN SETS UP N OF THE STALLED OUT FNTL BNDRY. TEMPS MAY BE COLD ENOUGH ACRS PARTS OF NRN AR FOR A BRIEF PD OF A RAIN/SNOW MIX EARLY TUE MRNG. MEANWHILE...A MORE SIG UPR TROF IN THE NRN STREAM WL DROP SEWD FM THE NRN PLAINS STATES TUE AND TUE NGT. THE WL DRIVE AN ARCTIC CDFNT SWD THRU AR BY LATE TUE NGT AS THE UPR FLOW TURNS MORE NWLY. SOME LGT PRECIP WL ACCOMPANY THE FROPA...WITH A RAIN/SNOW POSSIBLE ACRS PARTS OF CNTRL AND SERN AR BEFORE ENDING BY EARLY WED MRNG. HOWEVER...ONLY LGT QPF AMTS ARE ANTICIPATED. LONG TERM...WEDNESDAY THROUGH FRIDAY NORTHWEST FLOW WILL CONTINUE OVER THE MID SOUTH THROUGH THE EXTENDED. ARCTIC HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY...BRINGING ANOTHER COOL DOWN WITH HIGHS IN THE 30S AND LOWER 40S. AS THE HIGH MOVES AWAY...SOUTH WINDS WILL ALLOW TEMPERATURES TO MODERATE THROUGH THE END OF THE WEEK. LONG TERM GUIDANCE IS AGREEING ON ANOTHER SYSTEM MOVING ACROSS SOUTHERN ARKANSAS LATE IN THE WEEK...WITH A POTENTIAL FOR WINTER MIX. FOR NOW...HAVE INTRODUCED SMALL POPS...AS THIS IS SEVERAL DAYS OUT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 66 40 52 29 / 0 10 20 10 CAMDEN AR 71 45 70 40 / 0 10 20 20 HARRISON AR 66 37 47 26 / 0 10 20 10 HOT SPRINGS AR 69 43 62 35 / 0 10 20 10 LITTLE ROCK AR 69 43 62 33 / 0 10 20 10 MONTICELLO AR 70 45 69 39 / 0 10 20 20 MOUNT IDA AR 69 43 62 35 / 0 10 20 10 MOUNTAIN HOME AR 67 37 49 27 / 0 10 20 10 NEWPORT AR 66 40 53 29 / 0 10 20 10 PINE BLUFF AR 69 44 65 36 / 0 10 20 20 RUSSELLVILLE AR 69 40 58 31 / 0 10 20 10 SEARCY AR 66 40 57 31 / 0 10 20 10 STUTTGART AR 67 42 61 33 / 0 10 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 425 AM CST SAT FEB 22 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 425 AM CST SAT FEB 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS AN ELEVATED FIRE DANGER TODAY...DUE TO LOW RELATIVE HUMIDITY VALUES...AND AN INCREASE IN WIND SPEEDS THIS AFTERNOON. THE NORTHWEST QUARTER OF THE STATE IS UNDER HIGH WILDFIRE DANGER...WHILE THE REMAINING AREAS OF NORTHERN AND WESTERN ARKANSAS UNDER MODERATE FIRE DANGER. ANY FIRE THAT IS STARTED TODAY HAS THE POTENTIAL TO QUICKLY SPREAD AND BECOME OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WILDFIRE DANGER WILL CONTINUE TO BE ELEVATED THROUGH THE UPCOMING WEEK...AS NO SIGNIFICANT PRECIPITATION IS EXPECTED. SMALL PRECIPITATION CHANCES ARE IN THE FORECAST FOR SUNDAY...AND AGAIN MONDAY NIGHT INTO TUESDAY. ANY PRECIPITATION AMOUNTS WILL BE LIGHT. THE BIGGER STORY WILL BE THE COLDER AIR MOVING IN FOR THE MIDDLE OF THE WEEK...WITH TEMPERATURES FALLING BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490948.